Darvocet and Hair Loss
In November 2010, the United States Food and Drug Administration (FDA) withdrew all medications that contain propoxyphene from the market. It has been determined that the risks of propoxyphene outweigh the possible benefits. In particular, the FDA was concerned about the drug's ability to cause serious changes in the heart rhythm, even at normal doses. Pharmacies will no longer sell this medication, and people who take it should stop and ask their healthcare provider for a more suitable pain medication.
Darvocet® (propoxyphene/acetaminophen) is a prescription pain medication known to cause numerous different side effects. However, hair loss does not appear to be one of the known Darvocet side effects. Hair loss is not mentioned in the prescribing information for Darvocet.
If you experience hair loss while taking Darvocet, please talk with your healthcare provider. Depending on how severe the hair loss is, your healthcare provider may recommend various treatment options. If your symptoms continue to be bothersome or if your healthcare provider believes the medicine is causing your hair loss, he or she may recommend trying another medicine to treat your condition.